MAUDE Adverse Event Report: ARTHROCARE CORPORATION COVATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION COVATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC4340-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an unspecified procedure, when the customer opened the package of the covator and started using it, immediately upon connecting it, a piece broke off from the light-colored part.The device was not used with excessive force; the piece broke off during normal use.It is unknown if there was a back-up device available or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information in b5 (event).Corrected information in h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during an arthroscopy of the metacarpophalangeal joint, when the customer opened the package of the covator and started using it, immediately upon connecting it, a piece broke off from the light-colored part.The device was not used with excessive force; the piece broke off during normal use.The broken piece was removed using rongeurs.Surgery was completed using a s+n backup device instead.There was a surgical delay of 5 minutes and no further complications were reported.

Brand Name
COVATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22825102
Report Number3006524618-2025-00436
Device Sequence Number21189947
Product Code GEI
UDI-Device Identifier00817470003314
UDI-Public817470003314
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAC4340-01
Device Lot Number2155684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown